Alimta: Due to one pesky tumor... - Lung Cancer Support

Lung Cancer Support
3,269 members1,756 posts

Alimta

pcsangel64
pcsangel64

Due to one pesky tumor increasing in size from scan to scan, my oncologist is recommending stopping Keytruda (the only treatment I've had since being diagnosed January 2019) and beginning Alimta. Does anyone have any feedback/suggestions for using Alimta? The word chemo really scares me, but it's the option presented to me.

21 Replies
oldestnewest
Denzie
DenzieModerator

Will the Alimta be the only drug you receive? Usually they administer it with a platinum based chemo.

pcsangel64
pcsangel64 in reply to Denzie

Denzie, oncologist said its Alimta alone because I'm also taking Methotrexate for the Keytruda-induced RA. I was just wondering who has had experience with Alimta alone, in regards to side effects, effectiveness in shrinking the tumors, etc.

As far as I was told yesterday, Alimta only. I will clarify with oncologist.

Water water and more water and take two days for rest. No nausea and no hair Loss and take your folic acid, I’m on it with keytruda every 3 weeks

pcsangel64
pcsangel64 in reply to lovey100

They are discontinuing the Keytruda. I wonder if it makes a difference in side effects.

lovey100
lovey100 in reply to pcsangel64

I was never told they were discontinuing Keytruda, will they replace it?

I have a question

1. Swelling in wrist and ankles water retention

lovey100
lovey100 in reply to lovey100

I’m doing keytruda and Altima every 3 weeks. I sleep all the time and I’m missing work and now my wrist retain water, I’m so lethargic. I am confused about this treatment. I am cancer free but I guess this treatment is keep me like this

pcsangel64
pcsangel64 in reply to lovey100

You should talk with your oncologist immediately about this. You have to balance your quality of life with your treatments. Please keep me posted. What stage were you diagnosed?I was diagnosed January of 2019 at stage iv and qualified for social security disability in August.

Bayside1
Bayside1 in reply to lovey100

I’m so sorry you’re experience such fatigue and swelling. Talk with your oncologist as Angel suggests. Many of these side effects come from the alimpta and your oncologist may take that away and keep you just on Keytruda or Spears your treatment out to every 4 or 5 weeks to give you a chance to recover and improve quality of life, keep us posted. Will keep you in my prayers.

pcsangel64
pcsangel64 in reply to Bayside1

Unfortunately, my oncologist said because I had progression on one of my tumors, I cannot go back to the Keytruda. Thanks so much for prayers

Bayside1
Bayside1 in reply to pcsangel64

I’m so sorry. Maybe your oncologist can look into some of the trials that are having great success. I understand the Keytruda will remain in your system for some time and the further you get from alimpta, the better you should be feeling, I hope. 💕

pcsangel64
pcsangel64 in reply to Bayside1

Unfortunately I just started the alimta yesterday, so it will be at least a few months on it.

Oh yes. I had that a few months after starting Keytruda. It turned out to be rheumatoid arthritis brought on by the Keytruda. I had to start Methotrexate for the RA and took a 3 month break from the Keytruda because I had alot of pain in my hands and was barely able to use them. Once I restarted the Keytruda and continued with the Keytruda, it has been fine.

Hi there. I have been on both Alimta and Keytruda since December. For a while I had the addition of Carboplatin. I am Stage IV NSCLC. I have seen posts that mention Keytruda causes rheumatoid arthritis issues. So far I have not had any noticeable side-effects. I get infusions every 3 weeks and am on “maintenance.” Constipation is a problem but I am managing OK. Alimta has not caused a significant problem either. I have occasional fatigue but am much more active and alert after stopping the Carbo. The infusions are very easy, just be sure to hydrate, hydrate , hydrate before so they can find a vein (unless you have a port). Hope this helps! Stay safe.

pcsangel64
pcsangel64 in reply to Ay1e5bury

The RA was pretty severe in my case. I started the Alimta only yesterday. Once I'm no longer on the RA medication, my oncologist said she'd add in the Carbo. How have your scan results been so far?

Ay1e5bury
Ay1e5bury in reply to pcsangel64

I am fairly early in treatment, so have only had one scan back in March. The lung tumor is shrinking, but my spinal tumor is causing bulging disc and other damage. So far no bad pain. Before I started radiation I had horrific back spasms, but they seem to have stopped now, thank goodness. Oh, and I also have hair thinning. I hope you will do well on the Alimta. Carbo can be rough - I didn't realize how bad I felt until I came off it. I don't think they like to keep you on it for very long. Carbo caused very low energy, slight nausea, low appetite, etc. It does work, however, as it did reduce my lung tumor, so we were pleased about that. Good luck and keep the faith!

pcsangel64
pcsangel64 in reply to Ay1e5bury

Thanks you too. Are you in the US? When are your next scans?

Yes, in southern Oregon - near Grants Pass. Re the scans, I think they will be sometime in July or August. Not sure yet. Where are you based? Will you be attending the Summit next week?

pcsangel64
pcsangel64 in reply to Ay1e5bury

No summit for me. We will be traveling to upstate NY to see family then. We moved permanently from NY last spring to upstate SC.

Ay1e5bury
Ay1e5bury in reply to pcsangel64

Yay! A road trip! Stay safe and well!

You may also like...